Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 10, 2021, 11:52 AM EDT for Anderson County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 11:52 AM EDT (15:52 UTC)
- Expired
- Aug 10, 2021, 12:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 40
County Anderson County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
024
WWUS83 KLMK 101552
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1152 AM EDT Tue Aug 10 2021
KYZ034-035-038-039-101615-
Shelby KY-Franklin KY-Spencer KY-Anderson KY-
1152 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Spencer, southeastern Shelby, central Anderson and southwestern
Franklin Counties through 1215 PM EDT...
At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lawrenceburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawrenceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3819 8483 3815 8484 3814 8487 3812 8486
3810 8487 3809 8486 3809 8485 3795 8488
3802 8516 3817 8514
TIME...MOT...LOC 1552Z 277DEG 21KT 3810 8506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JMLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 10, 9:39 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 9:39 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 939 AM EDT Tue Aug 10 2021 .Forecast Update... Issued at 936 AM EDT Tue Aug 10 2021 A line of storms associated with an area of surface convergence has moved east across southern Indiana and is now exiting our CWA. The tail end of this line extends into Jefferson Co, KY and consists of mainly showers, which appear to be dissipating with eastward progress. Morning ACCAS serves as a portent today, signaling instability and the potential for shower and storm development later today. Morning sounding out of BNA (OHX) shows a strong subsidence inversion around 600mb, which is missing from the morning sounding out of CVG (ILN). AMDAR profiles further reveal the lack of capping aloft over SDF. So the main trigger today will be surface heating, and would expect isolated convection to be possible this afternoon with the best potential in southern Indiana and north central KY. Current forecast has this potential well covered so have only made minor updates to the near term grids. No product updates necessary at this time. Issued at 705 AM EDT Tue Aug 10 2021 Did a quick update to add some PoPs to southern Indiana counties as outflow drifting in from the north has resulted in some shower development. Expect the majority of these showers to stay north of the river over the next few hours. && .Short Term...(Today and tonight) Issued at 315 AM EDT Tue Aug 10 2021 ==================================== Now Through Sunrise ==================================== Current IR satellite imagery and observations reveal mostly clear skies across the forecast area this morning. Temperatures were in the lower to middle 70s across the area. While skies are clear right now, the main concern for the remainder of the overnight hours is for some convection to develop. Earlier CAM runs continued to show some convection firing mainly east of I-65 between Louisville and Lexington. Looking at the forcing at play, some weak upper level divergence was noted along with some low-level convergence due to the nocturnal low-level jet axis in the area. Neither of these forcing mechanisms are very strong and the latest runs of the CAMs have backed off this idea. Not overly confident here on the convection firing, but will keep a slight chance of PoPs in for areas east of I-65 through sunrise. Other than that, some valley fog will be possible overnight. Lows should dip into the upper 60s to the low 70s before temps take off after sunrise. ==================================== This Morning and This Afternoon ==================================== For the morning hours, mostly sunny skies and humid conditions will be seen as temperatures warm through the 70s and into the 80s. Dewpoints will be in the low-mid 70s this morning. Moving into the afternoon hours, we should see temps warm into the mid-upper 80s with some locations topping out in the 90s. Good amount of mixing may bring the dewpoints down a little bit with readings dipping into the upper 60s to the lower 70s. Model progs show a west/west- southwest flow across the region. Strong heating should result in moderate instability developing as mean layer CAPE values increase into the 2500-3000 J/Kg range with DCAPE values just above 1000 J/Kg. While instability will be plentiful, focused forcing and wind shear will remain quite weak across the area. Wind shear values are progged to be less than 20kts this afternoon. Most likely forcing will be due to differential heating and perhaps along leftover boundaries from yesterday's convection. Low-level lapse rates look to be rather steep with 7.5-8 C/Km rates, though the mid-level rates again look rather meager. Based on all of this, areas of organized convection will be possible. Coverage looks to be scattered, with perhaps the most localized area of convection being bounded in the area east of I-65 and south of I-64. Severe potential is marginal given the instability, but overall threat will be tempered by the weak forcing and very limited shear. Any storm that gets going could grow upscale producing torrential rainfall, gusty winds (40-45 MPH), and frequent cloud to ground lightning. With PWAT values up around 1.7-1.8 inches, some heavy rainfall can be expected. Localized amounts of 1-2 inches will be possible in some areas, but overall, precipitation amounts will vary greatly across the region. Overall flood threat is low, but some localized flooding can't be ruled out in low-lying and poor drainage areas. Highs on the day should top out in the upper 80s to the lower 90s. A few spots may get as warm as 92-95 down across southern Kentucky. Factoring in the dewpoints, afternoon heat index readings of 95-100 will be possible. ==================================== Tonight ==================================== Scattered convection should be in progress during the early evening hours and then diminish with the loss of heating. We may see a break in the precipitation from the mid-late evening period into the early part of the overnight period. After midnight, some residual convection (mostly outflow driven) may drop into the region from the north. We're not overly confident in the exact details as convective allowing models are rather poor beyond 24h. Nonetheless, feel that at least isolated PoPs will be needed across the northeastern third of the forecast area for late tonight. Lows will range from the upper 60s to the lower 70s once again. .Long Term...(Wednesday through Monday) Issued at 305 AM EDT Tue Aug 10 2021 The first half of the long term period will feature a summer time pattern with hot and muggy conditions combined with afternoon scattered showers and storms. Upper pattern will be mostly comprised of weak zonal flow, with the primary wind field aloft located over the northern US region associated with a broad upper level trough. To our south, sfc high pressure will be set up across the SE US, which will provide persistent southwesterly flow into our region through the end of the week and bring warm and moisture-rich air. Rounds of scattered showers and storms will be most prevalent during the afternoon and early evening hours when instability maximizes from daytime heating. Model soundings suggest afternoon environments will be uncapped, with CAPE profiles possibly exceeding 2000 J/kg with steep low level lapse rates of 8-9C/km. Relatively weak shear (less than 15kts of effective bulk shear) will limit organization of convection, but with PWATs ranging in the 1.7-2.0+ inch range, along with K Index values of 38-40 and DCAPEs above 800 J/kg, we'll mostly be looking for scattered heavy showers and some strong storms capable of gusty winds, torrential rainfall rates, and frequent lightning. PoPs decrease each night as peak heating is lost. Other topic of concern is the max temperatures forecast for Wed-Thu. NBM populates with low-mid 90s each day, with heat indices possibly in the 100-105 range each afternoon. Higher heat indices are expected mainly west of I-65, and appear to be borderline Heat Advisory criteria as of writing this. Additionally, overnight min temperatures will remain in the low to mid 70s, offering little relief from muggy conditions during the nighttime hours. By the end of the week and into the weekend, we should see a cold front drop into the region from the north. PoPs associated with this frontal feature will continue for Friday and Saturday before somewhat drier wx returns. Data still suggests the frontal boundary could get hung up across the southern half of the region by Sunday, resulting in some slight chc PoPs across our south. Still not entirely confident in the late weekend forecast, so will continue with NBM guidance at this time. Max temps for this weekend look to be mostly in the mid to upper 80s, which is where we should be for this time of year. && .Aviation...(12Z TAF Issuance) Issued at 705 AM EDT Tue Aug 10 2021 IMPACTS: - Few rain showers this morning across southern IN - Mainly VFR conditions today with breezy southwest winds - Scattered showers and storms possible in the afternoon DISCUSSION: Outflow from previous convection north of the area has resulted in some scattered showers moving through southern Indiana. These will affect mainly KHNB for the first few hours of the period and it doesn't appear that KSDF would see much activity. Surface winds will become southwesterly and pick up in speed this morning. Winds will turn gusty with sustained winds of 8-12kts with gusts to 20kts at times this afternoon. Scattered afternoon and evening storms will be possible. For now, coverage looks scattered enough to warrant VCTS at the terminals between 10/18Z through 11/00Z. CONFIDENCE: Medium to high confidence on all elements 10/12Z-18Z Medium confidence on all elements 10/18Z through end of the period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...CG/MJ Short Term...MJ Long Term....CJP Aviation.....MJ
Hazardous weather outlook, Aug 10, 3:28 AM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 328 AM EDT Tue Aug 10 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 328 AM EDT Tue Aug 10 2021 /228 AM CDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected across the outlook area this afternoon and into this evening. A few of the storms could be strong to severe with the main severe weather hazards being heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered storms will be possible mainly in the afternoon and evening hours from Wednesday through Friday. Some storms could be strong to severe with heavy rainfall, gusty winds, and lightning being the main severe weather hazards. Some localized flooding may be seen in areas that see repeated heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ/CJP
In the hours before
Special weather statement, Aug 10, 8:53 AM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
853 AM EDT Tue Aug 10 2021
INZ079-KYZ032-101315-
Jefferson IN-Trimble KY-
853 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Jefferson and north central Trimble Counties through 915 AM EDT...
At 852 AM EDT, Doppler radar was tracking a strong thunderstorm near
Carrollton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Jefferson and north central Trimble Counties, including the following
locations... Manville, Brooksburg and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
3874 8533 3872 8532 3866 8526 3868 8537
3881 8535 3882 8520
TIME...MOT...LOC 1252Z 275DEG 22KT 3874 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 10, 10:51 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
1051 AM EDT Tue Aug 10 2021
KYZ033>035-101515-
Shelby KY-Henry KY-Franklin KY-
1051 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Shelby,
southeastern Henry and northwestern Franklin Counties through 1115 AM
EDT...
At 1051 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of New Castle, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Shelby, southeastern Henry and northwestern Franklin Counties,
including the following locations... North Pleasureville, Bethlehem,
Slabtown, Elmburg, Polsgrove, Orville, Pleasureville, Flag Fork,
Defoe and Cropper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3844 8496 3843 8496 3843 8494 3846 8493
3845 8491 3844 8493 3842 8488 3838 8490
3837 8487 3836 8487 3836 8484 3835 8483
3828 8483 3830 8516 3840 8516 3847 8495
TIME...MOT...LOC 1451Z 267DEG 22KT 3835 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 10, 11:14 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
1114 AM EDT Tue Aug 10 2021
KYZ035-036-101530-
Scott KY-Franklin KY-
1114 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Scott
and northeastern Franklin Counties through 1130 AM EDT...
At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern Scott
and northeastern Franklin Counties, including the following
locations... Longlick, Skinnersburg, Woodlake, Peaks Mill, Stamping
Ground, Switzer, Harvieland, Elmville, Minorsville and White Sulphur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3819 8466 3818 8466 3818 8468 3817 8468
3818 8469 3818 8471 3819 8473 3818 8476
3822 8494 3834 8492 3835 8483 3834 8479
3836 8473 3837 8463
TIME...MOT...LOC 1513Z 275DEG 18KT 3828 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 10, 11:52 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1152 AM EDT Tue Aug 10 2021
KYZ034-035-038-039-101615-
Shelby KY-Franklin KY-Spencer KY-Anderson KY-
1152 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Spencer, southeastern Shelby, central Anderson and southwestern
Franklin Counties through 1215 PM EDT...
At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lawrenceburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawrenceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3819 8483 3815 8484 3814 8487 3812 8486
3810 8487 3809 8486 3809 8485 3795 8488
3802 8516 3817 8514
TIME...MOT...LOC 1552Z 277DEG 21KT 3810 8506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:12 PM EDT | Special Weather Statement | LMK | Warren | 33 min |
| Aug 10, 10:51 AM EDT | Special Weather Statement | LMK | Henry | 24 min |
| Aug 10, 11:14 AM EDT | Special Weather Statement | LMK | Franklin | 16 min |
| Aug 10, 12:14 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Aug 10, 12:38 PM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Aug 10, 12:39 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Woodford | 21 min |
| Aug 10, 12:54 PM EDT | Special Weather Statement | LMK | Fayette | 21 min |
| Aug 10, 1:15 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 10, 2:27 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 39 min |
| Aug 10, 3:32 PM EDT | Heat Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 11 more | 29 hr |
| Aug 10, 3:32 PM EDT | Heat Advisory | LMK | Allen, Anderson, Barren, Breckinridge, Bullitt, Butler and 25 more | 53 hr |
| Aug 10, 8:53 AM EDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Aug 10, 7:13 PM EDT | Special Weather Statement | LMK | Dubois | 32 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.